Burpanorphine

My husband has PVD and now has such blocked arteries that he has no pulses in his legs. His heart failure is too severe for him to be considered for surgery but the pain in his legs is horrendous. I can hear him moaning and calling out in pain even as I write this. He has been given a prescription for Burpanorphine but is delaying taking them for as long as possible because of the possible reactions. Has anybody on here been prescribed these and how did you get on with them? It's so frightening hearing him in such pain and I just don't know how to help. Thank you so much for reading this.

Jan x

6 Replies

oldestnewest
  • You might get better advice on the British Heart Foundation forums - community.bhf.org.uk/ - this is really just a Cholesterol forum.

  • Oh sorry, I didn't realise. Thank you though for your advice.

  • Hi so sorry that your husband is suffering so much, it must be awful for both of you. I can tell you something you might be able to try but please check with your doctor first. On my recent blood pressure check the nurse mentioned cayenne pepper as being very good for widening the blood vessels (I too am hoping to avoid medication so will try anything!) I bought some yesterday and sprinkled some (just a bit as it's very hot) onto my soup. I feel fine today so will try adding some each day to a meal and hope for the best. (Am hoping to stop awful headaches which I get so will give updates on this). Please check with your doctor before trying this even though it's natural just to be safe. I hope things improve xx

  • Thank you so much for replying - my husband will see the doctor again next week so I will mention it. Jan xx

  • I used to have Buprenorphine patches & this was the best pain medication I have ever had. Unfortunately I became allergic to the patches & had to swap.

    I would strongly advise your husband to give it a go. It may not relieve all of his pain but even a little reduction has got to benefit him. I know from my own experience how pain pushes my blood pressure up & the side effects of that are certainly worse than any side effects it may produce. I hope he takes this med & I hope it works for him.

  • Thank you for your reply. Unfortunately, even before I read your reply, we have discovered the hard way that this doesn't suit my husband. He took the first one early yesterday morning and in the afternoon was rushed into A&E with a terrible reaction. Thankfully there doesn't appear to be any lasting side effects but the problem is that the doctor's daren't now prescribe him any type of morphine painkiller and haven't as yet suggested any alternative. All I want to do is take away his pain, it's so distressing.

    Thank you again for taking the time to reply. Jan xx

You may also like...